# SDR 2005FA0000896

- Difficulty date: May 12, 2005
- Submitted: June 29, 2005
- Operation: General aviation
- Aircraft: N30297
- Make and model: Cessna 177A
- Aircraft serial: 17701178
- Engine: Lyc O360*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 17220044
- Condition: Corroded
- Location: Rt Wing
- Part time: 2,369 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSP, RT WING IB L/E SKIN WAS FOUND CORRODED THROUGH BENEATH STRINGER.  A POSSIBLE CAUSE FOR THE EXCESSIVE CORROSION MAY BE WATER SEEPING THROUGH THE AIR INLET HOSE INSTALLED ABOVE THE AFFECTED AREA.  THIS WATER ENTERS THROUGH THE L/E AIR INLET AND CREATES RUST IN THE STEEL WIRE WOUND HOSE AND DRIPS RUST CONTAMINATED WATER ON THE WING SURFACE BELOW WHICH MAY ACCELERATE THE CORROSION PROCESS.  IT IS RECOMMENDED THAT CLOSE ATTENTION BE PAID TO THAT PART OF THE WING AND TO THE CONDITION OF THE VENT HOSE DIRECTLY ABOVE IT ESPECIALLY IN AIRCRAFT THAT ARE STORED OUTDOORS.  APPLYING CORROSION RESISTANT CHEMICAL TO INSIDE OF WING WOULD ALSO HELP SITUATION. (K)
